MAUDE Adverse Event Report: RESTOR3D, INC. KINOS AXIOM TOTAL ANKLE REPLACEMENT SYSTEM

RESTOR3D, INC. KINOS AXIOM TOTAL ANKLE REPLACEMENT SYSTEM
Model Number 1801-2140
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code Inadequate Osseointegration (2646)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Health effect - clinical code (e): clinical code 2646 "inadequate osseointegration" chosen as it was the closest to the intended code of 4883 "aseptic loosening".Intended code was not recognized by the system thus alternative code was selected.As part of the investigation, images of the patient's ankle at the time of the original surgery and now were reviewed for potential cause for the reported tibial implant loosening.In the images, it appears that bone cement was not used on the bone contacting surface of the implant, although the device is only indicated for use with cement, per lbl-50013 ifu -kinos tar.Bone cement is used to securely affix the implant to the bone; without it, there is potential risk of implant loosening, as seen reported in the complaint.Based on the investigation, the are no deficiencies with the design or risk considerations of the implant or the ability of the plasma spray/bone cement combination to provide secure fixation to the distal tibia.
 
Event or Problem Description
Tibial implant loosening on a total ankle replacement which is 3 years old requiring revision of the tibial implant.The loosening recently appeared and other than that the patient is doing well.

Brand Name
KINOS AXIOM TOTAL ANKLE REPLACEMENT SYSTEM
Common Device Name
TOTAL ANKLE
Manufacturer (Section D)
RESTOR3D, INC.
4001 nc hwy 54
ste 3160
durham NC 27709
Manufacturer (Section G)
RESTOR3D, INC.
4001 nc hwy 54
ste 3160
durham NC 27709
Manufacturer Contact
brianna prindle
4001 nc hwy 54
ste 3160
durham, NC 27709
MDR Report Key20206173
Report Number3014833750-2024-00001
Device Sequence Number20743974
Product Code HSN
UDI-Device Identifier00850022178122
UDI-Public00850022178122
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K192778
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number1801-2140
Device Lot Number2008023
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date09/12/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age54 YR
Patient SexMale